# SDR QMLA2012091912156

- Difficulty date: September 19, 2012
- Submitted: September 20, 2012
- Operation: Air carrier
- Aircraft: N490H
- Make and model: Snias AS350B3
- Aircraft serial: 4539
- Aircraft time: 2,677 hours, 4,284 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 1,613 hours, 2,446 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 350A33020007
- Part serial: MA1392
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 838 hours, 809 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

WHILE TRANSITIONING OVER AIRPORT, TAIL ROTOR GEAR BOX CHIP LIGHT ILLUMINATED.  DECLARED AN EMERGENCY AND LANDED.  ON FINAL, CHIP LIGHT EXTINGUISHED.  LANDING WAS WITH OUT INCIDENT.  FELT NO UNUSUAL PRESSURE OR VIBRATION IN THE CONTROLS.  MECHANIC FOUND AN INSIGNIFICANT AMOUNT OF METAL SHAVINGS ON THE CHIP DETECTOR WHEN IT WAS INSPECTED.  FLUSHED THE GEARBOX, PERFORMED THE REQUIRED HOVER CHECK AND RETURNED TO SERVICE.
